Swollen Abdomen

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

quahog
Veteran Member


Date Joined Sep 2005
Total Posts : 535
   Posted 7/1/2009 2:37 PM (GMT -7)   
Howdy All,

I was curious to know if anyone else who is on Opioid therapy has symptoms of a swollen stomach from time to time?

For the past several weeks I've been dealing with an unusually swollen gut, in fact I can feel it when I put my hand over my stomach. It's quite unnerving to say the least. At first I thought it was due to constipation but I have had no real issues there.

I also have been having really bad heartburn GERD symptoms. In fact I've had several bouts of abdominal pain that shot through my chest into my jaw. Fortunately it wasn't cardiac but I still have no idea what's going on and thought that maybe it was a side effect of being on long term Opioid therapy. IE; everything slows down

Glenn

Post Edited (quahog) : 7/1/2009 4:31:47 PM (GMT-6)


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 7/1/2009 3:33 PM (GMT -7)   
Glenn,
Please see a GI specialist to have your symptoms evaluated. I just was diagnosed with Barrett's esophagus with mild dysplasia. Had I not gone to the GI doc because of my increasingly bad heartburn, I wouldn't have had the endoscopy until maybe I had many other symptoms and possibly cancer. So have it checked out now, ok?

Let us know what happens.

PaLady

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13451
   Posted 7/1/2009 5:03 PM (GMT -7)   
Glenn, PaLady is right, get checked by a gastro as soon as possible. I have never swelled from being opioids. The only time I ever swelled up was when I had a complete blockage and abscess due to crohns disease.

Let us know what the dr thinks may be going.
Straydog/Susie
Moderator Chronic Pain
 
crohns disease dx 2002 & small bowel resection, still looking for remission whatever that is, chronic pain 22 yrs, added ulcerative colitis 6-05 to the mix, high blood pressure 28 yrs, aortic heart valve insuffiency, depression, osteoarthritis, osteoporosis lumbar spine, scoliosis lumbar spine, peripheral neuropathy hands & feet, COPD & on oxygen therapy, lupus & decreased circulation in both legs. Swveral other health issues just not enough roo to list it all. Too many surgeries to list and too many medications to list. Currently on 16 different daily medications. Intrathecal pain pump implanted June 05.


anice
Veteran Member


Date Joined Apr 2009
Total Posts : 536
   Posted 7/1/2009 6:32 PM (GMT -7)   
Glenn, I agree with PaLady and Susie. Please make an appt. with a GI specialist asap. Don't put it off thinking it will just get better on its own. I don't think it is b/c of the opioid use. I really do encourage and try to stress to you the importance of getting a proper diagnosis soon.
anice
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 1:01 PM (GMT -7)
There are a total of 2,732,185 posts in 300,998 threads.
View Active Threads


Who's Online
This forum has 151161 registered members. Please welcome our newest member, Geef.
282 Guest(s), 9 Registered Member(s) are currently online.  Details
countess18, Starlight*, Todd1963, maria2016, rockyfords, bdavis, Mister Mike, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer